Heavy Snow, Dunklin
- When
- February 6, 1:00 AM CST to 11:00 AM CST
- Where
- Dunklin forecast zone
- Property damage
- $1,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.106, -90.166 (the zone’s center; the record gives no point)
Heavy snow fell across the Missouri bootheel. Between 2 and 4 inches of snow fell over the area.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MEG wrote it up.
Heavy snow fell across the Missouri bootheel. Between 2 and 4 inches of snow fell over the area.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Feb 5, 11:15 PM CST, 1 hour 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 1115 PM CST WED FEB 5 2003 WINTER EVENT NOW IN PROGRESS. OVERRUNNING PCPN MOVED INTO THE WESTERN CWA THIS EVENING. PCPN HAS BEEN MOSTLY IN THE FORM OF SNOW NORTH OF MEMPHIS AND RAIN TO THE SOUTH. EXPECT SNOW/RAIN TO MOVE FARTHER EAST OVERNIGHT. BELIEVE SNOW WILL ACCUMULATE TNGT/TMR IN N THIRD OF AREA. TOTAL ACCUMULATIONS TO BE UP TO 3 INCHES BY THURSDAY EVENING. .MEG...SNOW ADVISORY FOR NORTHERN THIRD OF THE FA OVERNIGHT AND THURSDAY. RENCH
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-061000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 1026 PM CST WED FEB 5 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE...TONIGHT SNOW IS LIKELY ACROSS NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL AND AND THE NORTHERN HALF OF WEST TENNESSEE TONIGHT. ACCUMULATIONS OF UP TO AN INCH ARE POSSIBLE THROUGH DAYBREAK. .DAYS TWO THROUGH SEVEN... A SNOW ADVISORY IS IN EFFECT ACROSS NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL...AND THE NORTHERN HALF OF WEST TENNESSEE THURSDAY WITH POSSIBLE ACCUMULATIONS OF 1 TO 2 INCHES ON THURSDAY. THIS WOULD PRODUCE A STORM TOTAL OF 1 TO 3 INCHES. ELSEWHERE RAIN WILL BE THE PREDOMINATE PRECIPITATION...POSSIBLY MIXED WITH SNOW THURSDAY MORNING. LITTLE IF ANY SNOW ACCUMULATION WILL OCCUR IN THESE AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. VALLE
The national radar mosaic for the moment the first event began.
2 heavy snow. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2003Every state in 2003This day in weather historyWarnings in Missouri, February 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5345443, 5345519.